Alert archive / Illinois / River Flood Warnings in 2014
River Flood Warning 8, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Feb 21, 2014, 11:41 AM CST for Vermilion County, Illinois. It took effect at Feb 21, 2014, 3:16 PM CST. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2014, 11:41 AM CST (17:41 UTC)
- In effect from
- Feb 21, 2014, 3:16 PM CST
- Expired
- Feb 23, 2014, 2:49 AM CST
- In force
- 36 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Vermilion County, IL
The radar
The Indianapolis radar (KIND), 125 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Vermilion River (E-IL) near Danville (DNVI2).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03339000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
484
WGUS43 KILX 211741
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1141 AM CST FRI FEB 21 2014
...The National Weather Service in Lincoln IL has issued a flood
warning for the following river in Illinois...
Vermilion River near Danville affecting Vermilion County
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC183-220741-
/O.NEW.KILX.FL.W.0008.140221T2116Z-140223T0849Z/
/DNVI2.1.ER.140221T2116Z.140222T1200Z.140223T0249Z.NO/
1141 AM CST FRI FEB 21 2014
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Vermilion River near Danville.
* from this afternoon to late Saturday night.
* At 1045 AM Friday the stage was 15.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 20.6 feet by tomorrow morning. The river will fall
below flood stage by tomorrow evening.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Vermilion River
Danville 18 15.7 Fri 11 AM 20.6 15.5 11.5
&&
LAT...LON 4015 8776 4015 8760 4009 8754 3999 8754
4008 8763 4008 8776
$$1 follow-up statement
613
WGUS83 KILX 220912
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
312 AM CST SAT FEB 22 2014
...The Flood Warning is cancelled for the following river in
Illinois...
Vermilion River near Danville affecting Vermilion County
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC183-220942-
/O.CAN.KILX.FL.W.0008.000000T0000Z-140223T0849Z/
/DNVI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
312 AM CST SAT FEB 22 2014
The Flood Warning is cancelled for
The Vermilion River near Danville.
* At 245 AM Saturday the stage was 17.4 feet.
* Flood stage is 18.0 feet.
* Forecast...The river crested below flood stage at 17.5 feet. The
river will fall to 13.4 feet by .
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Vermilion River
Danville 18 17.4 Sat 3 AM 13.4 10.7 8.9
&&
LAT...LON 4015 8776 4015 8760 4009 8754 3999 8754
4008 8763 4008 8776
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Feb 21, 11:30 AM CST, 11 minutes earlier.
Area forecast discussion, Feb 21, 11:30 AM CST, 11 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1130 AM CST Fri Feb 21 2014 .DISCUSSION... ISSUED 1013 AM CST Fri Feb 21 2014 Tweaked grids a little this morning. Gradient remains strong between retreating low over Lake Superior and high pressure centered over the lower Mississippi River Valley. Winds have been gusting near 45 mph at times along the I-74 corridor. As low moves further away, winds should gradually drop off this afternoon. Current highs are in line with new MAV guidance and will not make any changes at this time. Barker && .AVIATION... ISSUED 1128 AM CST Fri Feb 21 2014 Pressure gradient weakens through the remainder of the day and winds should slowly diminish as surface low over Lake Superior continues to gradually push away. Weak fast moving lobes of vorticity rotating around deep James Bay upper low will bring brief periods of cigs and possible -SN to area TAFs late tonight into Saturday morning. As might be expected, timing between models differ substainially. Will broadbrush at this point with a PROB group for the I-74 terminals. Late in the period, windshift to 300-350 degrees is likely as next cold front pushes into Illinois. Will include at KPIA but leave out elsewhere as shift should occur close to end of TAF valid times. Barker && .PREV DISCUSSION... ISSUED 323 AM CST Fri Feb 21 2014 Dynamic storm system moved through the region yesterday and overnight with the main cold front well out to the east and the occluded low center over nrn Wisconsin this morning. A small wave rippling around this morning in the wake of the cold front bringing some light snow and may continue through the morning hours. Other than that, forecast is mainly a slow chill beyond today and tomorrow as another push of cold air comes to the Midwest. As far as precipitation, several shortwaves are hinted in the models, but timing is not very consistent. Best consistency is for Monday/Monday night, with the chance for accumulating snow. Beyond Monday, temperatures fall below normals in the extended for next week. At this point the forecast in the extended is dry, but as it is also increasingly NWrly flow, expect to eventually see a couple of short waves creep into the forecast. SHORT TERM...Today and tomorrow... A short break in the frigid temperatures as the max temps will climb above freezing heading into the weekend. Clearing this morning should result in a sunny afternoon, but clouds redevelop for tomorrow so partly cloudy skies will keep temps from increasing too much over todays max. Tonight and tomorrow night, a quick shot for snow across the northern tier of the CWA as shortwaves ripple through in the wake of the exiting low. Both shots at precip should result in less than a half of an inch of accumulation. LONG TERM...Sunday through Thursday... Relatively dry but beyond the weekend the operational models are shearing out some energy across the center of the country and setting up a weak boundary in parallel flow. Agreement btwn GFS and ECMWF for the existence of a Monday/Monday night system, with major issues with the timing. At the end of the NAM run, but the NAM is leaning into the same solution. Just another quick shot of snow with a clipper-like system from the WNW. Colder air moving in as well, as flow amplifies and Midwest sees northwesterly flow reestablish Tuesday night/Wednesday. Temperatures from midweek on drop below seasonal normals again. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Feb 21, 11:40 AM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1140 AM CST FRI FEB 21 2014 ILZ027>031-036>038-040>043-047>053-221200- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-WOODFORD- 1140 AM CST FRI FEB 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOODING CONTINUES TO CLOSE SOME LOW-LYING ROADWAYS ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FLOODING IS EXPECTED TO ALONG PORTIONS OF THE SPOON RIVER...THE SANGAMON...AND THE ILLINOIS RIVER OVER THE NEXT COUPLE OF DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-054-055-057-221200- CHAMPAIGN-DOUGLAS-EDGAR-MOULTRIE-PIATT-VERMILION- 1140 AM CST FRI FEB 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOODING CONTINUES TO CLOSE SOME LOW-LYING ROADWAYS ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FLOODING IS EXPECTED TO ALONG PORTIONS OF THE VERMILION RIVER... THE SANGAMON...AND THE WABASH RIVER OVER THE NEXT COUPLE OF DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ056-061>063-066>068-071>073-221200- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE- RICHLAND-SHELBY- 1140 AM CST FRI FEB 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MINOR RIVER FLOODING IS EXPECTED TO DEVELOP ALONG THE LITTLE WABASH... EMBARRAS...AND WABASH RIVERS OVER THE NEXT COUPLE OF DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARKER
In the hours before
Special weather statement, Feb 21, 8:54 AM CST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 854 AM CST FRI FEB 21 2014 ILZ027>031-036>038-040>053-211730- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR 854 AM CST FRI FEB 21 2014 ...SLICK AREAS ON AREA ROADWAYS AND SIDEWALKS THIS MORNING... PONDING WATER FROM YESTERDAYS RAINFALL HAS FROZEN OVERNIGHT IN MANY AREAS AND WILL PRODUCE SLIPPERY CONDITIONS ON AREA ROADWAYS AND SIDEWALKS THIS MORNING. IN ADDITION...BLOWING SNOW FROM SCATTERED SNOW SHOWERS LATE LAST NIGHT ARE PRODUCING AREAS OF BLACK ICE...PARTICULARLY IN THE PEORIA AREA. TEMPERATURES SHOULD CLIMB ABOVE FREEZING BY LATE MORNING MELTING THE SLICK SPOTS. BARKER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 6:01 PM CST | Severe Thunderstorm Warning | ILX | Clark, Edgar | 14 min |
| Feb 20, 6:05 PM CST | Areal Flood Warning | ILX | Mason, Menard, Tazewell | 4 hr |
| Feb 20, 6:28 PM CST | Areal Flood Warning | ILX | McLean, Woodford | 6 hr |
| Feb 20, 8:56 PM CST | Areal Flood Warning | ILX | Sangamon | 17 hr |
| Feb 20, 9:28 PM CST | Areal Flood Warning | ILX | Logan | 6 hr |
| Feb 20, 9:44 PM CST | Areal Flood Warning | ILX | Tazewell | 6 hr |
| Feb 20, 9:50 PM CST | River Flood Warning | ILX | Cass, Mason | 4 days |
| Feb 20, 10:02 PM CST | Areal Flood Warning | ILX | Mason, Menard, Tazewell | 15 hr |
| Feb 20, 10:48 PM CST | Areal Flood Warning | ILX | DeWitt, Macon, Moultrie, Piatt, Shelby | 15 hr |
| Feb 20, 11:04 PM CST | Areal Flood Warning | ILX | Champaign, Coles, Douglas, Edgar, Vermilion | 15 hr |
| Feb 21, 12:34 AM CST | Areal Flood Warning | ILX | McLean, Woodford | 12 hr |
| Feb 21, 3:35 AM CST | Areal Flood Warning | ILX | Logan | 9 hr |
| Feb 21, 3:40 AM CST | Areal Flood Warning | ILX | Tazewell | 9 hr |
| Feb 21, 7:04 AM CST | River Flood Warning | ILX | Piatt | 5 days |
| Feb 21, 10:15 AM CST | River Flood Warning | ILX | Brown, Cass, Morgan, Schuyler | 16 days |
| Feb 21, 11:42 AM CST | River Flood Warning | ILX | Lawrence | 7 days |
| Feb 21, 11:59 AM CST | River Flood Warning | ILX | Cass, Fulton, Mason | 15 days |
| Feb 21, 12:25 PM CST | Areal Flood Advisory | ILX | McLean, Peoria, Tazewell, Woodford | 79 days |
| Feb 21, 12:31 PM CST | Areal Flood Advisory | ILX | Champaign, Coles, DeWitt, Douglas, Edgar, Logan and 10 more | 51 hr |
| Feb 21, 1:21 PM CST | River Flood Warning | ILX | McLean, Tazewell, Woodford | 23 hr |
| Feb 21, 5:12 PM CST | River Flood Warning | ILX | Fulton | 4 days |
Nearby
River Flood Warnings in Illinois, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.